Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2007, 4:26 PM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 4:26 PM CDT (21:26 UTC)
- Expired
- Apr 24, 2007, 5:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2517 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 242128
SVREWX
TXC465-242230-
/O.NEW.KEWX.SV.W.0098.070424T2126Z-070424T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF DEL RIO...
* UNTIL 530 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF DEL RIO...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AMISTAD DAM BY 435 PM CDT...
LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
2964 10082 2966 10120
$$4 follow-up statements
000
WWUS54 KEWX 242136
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT TUE APR 24 2007
TXC465-242230-
/O.CON.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
432 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR VAL VERDE COUNTY...
AT 431 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES WEST OF DEL RIO...MOVING
NORTHEAST AT 25 MPH.
THE HIGHEST THREAT FOR HAIL WILL BE OVER THE SOUTHERN PART OF THE
LAKE NEAR THE DAM THROUGH 450 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTHERN LAKE AMISTAD THROUGH 450 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
2964 10082 2966 10120
$$000
WWUS54 KEWX 242156
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT TUE APR 24 2007
TXC465-242230-
/O.CON.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
454 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR VAL VERDE COUNTY...
AT 452 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF DEL RIO...OR OVER
THE SOUTHERN PART OF LAKE AMISTAD...MOVING NORTHEAST AT 20 MPH.
THIS IS A VERY DANGEROUS STORM...CAPABLE OF QUICKLY PRODUCING A
TORNADO. THE SEVERE THUNDERSTORM WILL MOVE OVER THE PORTION OF LAKE
AMISTAD CONTAINING THE DEVILS RIVER CHANNEL. PEOPLE IN THE PATH OF
THIS STORM SHOULD TAKE COVER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
2964 10082 2966 10120
$$000
WWUS54 KEWX 242218
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT TUE APR 24 2007
TXC465-242230-
/O.CON.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
515 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR VAL VERDE COUNTY...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 16 MILES NORTH OF DEL RIO...MOVING NORTHEAST
AT 20 MPH.
THIS THUNDERSTORM IS WEAKENING AND WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS. HOWEVER...ANOTHER STRONG THUNDERSTORM IS APPROACHING
DEL RIO FROM THE SOUTHWEST. A NEW SEVERE THUNDERSTORM WARNING MAY
ISSUED FOR THIS STRENGTHENING STORM SHORTLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
2964 10082 2966 10120
$$000
WWUS54 KEWX 242226
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE APR 24 2007
TXC465-242234-
/O.EXP.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
524 PM CDT TUE APR 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRES AT
530 PM CDT...
A THUNDERSTORM POSSIBLY CONTAINING MARBLE SIZED HAIL AND GUSTY WINDS
WILL MOVE ACROSS THE CITY OF DEL RIO THROUGH 545 PM. ADDITIONAL
STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE DEL RIO
AREA FOR MUCH OF THIS EVENING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
2964 10082 2966 10120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:25 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 24, 3:25 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CDT TUE APR 24 2007 .DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT. WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND INCREASING CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 54 83 59 / 80 30 - 0 - AUSTIN BERGSTROM INTL AIRPORT 64 83 52 81 55 / 80 40 - 0 - DEL RIO INTL AIRPORT 63 90 58 87 66 / 30 - - - - SAN ANTONIO INTL AIRPORT 65 83 54 83 61 / 70 20 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP... BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...WILLIAMSON...WILSON. && 02/06
Hazardous weather outlook, Apr 24, 5:19 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT TUE APR 24 2007 TXZ171>173-183>194-202>209-217>225-228-251030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS TEXAS LATER TODAY AND TONIGHT. THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS AS THUNDERSTORMS DEVELOP WITH THIS SYSTEM. A FEW OF THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING TORNADOES. THERE IS ALSO A POTENTIAL FOR HEAVY RAIN AS MOIST GULF AIR INTERACTS WITH A COLD FRONTAL BOUNDARY OVER THE AREA...AND THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FROM 7 PM THIS EVENING THROUGH 7 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:45 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 60 min |
| Apr 23, 8:01 PM CDT | Tornado Warning | EWX | Val Verde | 29 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | EWX | Val Verde | 32 min |
| Apr 23, 8:41 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Apr 23, 8:49 PM CDT | Tornado Warning | EWX | Kinney | 37 min |
| Apr 24, 4:32 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 26 hr |
| Apr 24, 6:18 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 57 min |
| Apr 24, 6:51 PM CDT | Tornado Warning | EWX | Maverick | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.